Alert archive / Florida / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 75, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 30, 2024, 6:06 PM EDT for Lake County, Orange County, Florida. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2024, 6:06 PM EDT (22:06 UTC)
- Expired
- Jul 30, 2024, 6:19 PM EDT
- In force
- 13 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lake County, FL, Orange County, FL
The radar
The Tampa radar (KTBW), 108 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1375 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
250
WUUS52 KMLB 302206
SVRMLB
FLC069-095-302230-
/O.NEW.KMLB.SV.W.0075.240730T2206Z-240730T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
606 PM EDT Tue Jul 30 2024
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
South central Lake County in east central Florida...
West central Orange County in east central Florida...
* Until 630 PM EDT.
* At 605 PM EDT, a severe thunderstorm was located over Lake Louisa,
or 8 miles southeast of Groveland, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Winter Garden, Windermere, Bay Lake, Clermont, and Oakland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2860 8178 2851 8151 2835 8166 2835 8177
2844 8188
TIME...MOT...LOC 2205Z 304DEG 9KT 2846 8176
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Law1 follow-up statement
891
WWUS52 KMLB 302219
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
619 PM EDT Tue Jul 30 2024
FLC069-095-302229-
/O.CAN.KMLB.SV.W.0075.000000T0000Z-240730T2230Z/
Lake FL-Orange FL-
619 PM EDT Tue Jul 30 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAKE AND WEST
CENTRAL ORANGE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 2860 8178 2851 8151 2835 8166 2835 8177
2844 8188
TIME...MOT...LOC 2217Z 304DEG 9KT 2844 8173
$$
LawWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:30 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 30, 3:30 PM EDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Melbourne FL Issued by National Weather Service San Juan PR 330 PM EDT Tue Jul 30 2024 ...New DISCUSSION, MARINE... .DISCUSSION... Issued at 247 PM EDT Tue Jul 30 2024 Key Messages: - Afternoon showers and thunderstorms will continue across the east Central Florida over the next several days, with scattered to numerous showers and storms each afternoon. - Unpleasant afternoon temperatures will continue. Some spots late this week into the weekend may reach peak heat indices of 110, particularly across the interior. Convection is expected to dissipate or move out of the local area by sundown. Wednesday and Thursday, the trough over the eastern US will continue to retreat, while at the surface, the ridge axis of the Atlantic high settles across central Florida. With the ridge axis back in the neighborhood, low-level southerly flow will favor earlier and quicker development of the east coast sea breeze and a collision near or west of the center of the state on both days. In addition, the latest guidance continues to show PWATs at or above 2", with 500mb temperatures increasing to -5C to -6C. This results in a favorable environment for scattered efficient rainmakers that could produce minor flooding, gusty winds, and occasional to frequent cloud-to-ground lightning. The high moisture will continue to result in unpleasant afternoon temperatures. //Issued at 426 AM EDT Tue Jul 30 2024// Friday-Tuesday...Sweltering conditions remain expected through the weekend and into early next week as stacked high pressure and southeasterly to easterly surface flow continues. Afternoon highs in the extended term have become a little more varied this cycle, seeing a few areas come in a degree or two lower and closer to the L90s, while other areas remained solidly in the M90s, resulting in spotty areas of heat index values up to 109, and widespread values closer to 107. These generally lower than previously forecast heat index values are reflected in the Heat Risk, which is currently indicating little to no areas of Extreme. That said, pretty much all the area remains in Major Heat Risk, indicating this level of heat can affect anyone without effective cooling. Locals and visitors to the area should continue to take precautions to prevent heat-related illness, such as remaining well hydrated and taking frequent breaks in the shade or an air conditioned building. The ridge axis of the Atlantic high is forecast to shift north, bringing us more southeasterly to easterly surface flow, which continues to favor earlier and faster development of the east coast sea breeze. Rain chances remain fairly consistent Friday and Saturday, starting around 40 pct near the coast and increasing to 60 pct across the interior. There is increasing uncertainty in rain chances Sunday onward as we continue to monitor model trends of an area of interest in the tropics. There continues to be a fair amount of disagreement between models, and it is still too early to determine what, if any, impacts could occur locally. The National Hurricane Center has a 60% chance of formation into a tropical cyclone as it approaches the Caribbean over the next 7 days. Continue to follow trusted sources and check in regularly on the forecast over the next several days. && .MARINE... Issued at 247 PM EDT Tue Jul 30 2024 The Atlantic high builds back towards Florida over the next couple days with the ridge axis reaching the local Atlantic waters by Wednesday, then shifting north later in the week. As a result, expect winds shifting southerly across the northern waters and easterly to the south. The east coast sea breeze will back winds to the east to southeast each afternoon, up to around 10 kts near the coast. Seas 2-3 ft through Friday. There is a potential for deteriorating boating conditions this weekend. && .AVIATION... (18Z TAFs) Issued at 158 PM EDT Tue Jul 30 2024 Light onshore flow (5-10 kts) to continue. VCTS in place for most TAF sites thru 31/00z. TEMPOs have been included through the late afternoon into the early evening at MC0/LEE/SFB and ISM. Primary aviation hazards include lightning strikes, locally gusty winds, and torrential downpours. VFR conditions at all TAF sites outside of afternoon-early evening convection. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 93 76 93 / 20 40 20 40 MCO 76 94 77 95 / 30 50 10 60 MLB 77 91 77 92 / 20 40 10 40 VRB 75 93 76 93 / 20 30 10 40 LEE 76 93 77 95 / 30 60 20 60 SFB 76 94 77 95 / 20 50 10 60 ORL 77 94 78 95 / 20 50 10 60 FPR 75 91 76 91 / 20 30 10 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...SJU AVIATION...SJU
Hazardous weather outlook, Jul 30, 10:07 AM EDT, 7 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1007 AM EDT Tue Jul 30 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-310000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1007 AM EDT Tue Jul 30 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and lighting storms will develop along the inland moving east coast sea breeze this afternoon, with the greatest coverage of this activity focused across the interior, west of the I-95 corridor. Some stronger storms may develop producing gusty winds to 40 to 50 mph, frequent cloud to ground lightning, and possibly small hail. Slower storm motion will also allow any stronger storms to produce locally heavy rainfall up to 1 to 3 inches, which may lead to minor flooding of urban and poor drainage areas. Showers and storms are forecast to diminish by the late evening. .EXCESSIVE HEAT IMPACT... Highs in the low 90s at the coast and low to mid 90s across the interior, combined with high humidity, will produce peak heat index index values around 101 to 106 degrees this afternoon. If spending time outdoors, take breaks in an air conditioned building or shade and drink plenty of water to avoid heat stress. Increasing rain and cloud cover by mid to late afternoon may bring relief from the heat. .RIP CURRENT AND SURF IMPACT... A Moderate risk for dangerous rip currents continues at all central Florida Atlantic beaches. Always swim near a lifeguard, and never swim alone. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Daily chances of at least isolated to scattered lightning storms are forecast to continue through the week and into the weekend. Stronger storms capable of gusty winds, frequent lightning, and torrential rainfall will be possible. Heat concerns continue into mid to late week due to a combination of high relative humidity and increasing temperatures. Peak afternoon heat indices are forecast to reach up to 107 by mid week, and as high as 110 late in the week. A Low to Moderate risk for dangerous rip currents is expected to continue through the week. A large tropical wave over the central Atlantic will move west to northwest and there is a chance of tropical development with this system late this week as it is in the vicinity of the Greater Antilles or the Bahamas. It is too early to say what impacts, if any, could occur from this system to the east central Florida area into this weekend and early next week. For now, continue to closely monitor the forecast over the coming days for updates on this system. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Haley/Weitlich
In the hours before
Special weather statement, Jul 30, 3:58 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Melbourne FL
358 PM EDT Tue Jul 30 2024
FLZ058-259-264-302030-
Okeechobee FL-Inland St. Lucie FL-Inland Martin FL-
358 PM EDT Tue Jul 30 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ST. LUCIE...EASTERN
OKEECHOBEE AND NORTHWESTERN MARTIN COUNTIES THROUGH 430 PM EDT...
At 358 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Drum, moving northwest at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Treasure Island, Fort Drum, Four Seasons Estates, Taylor Creek, and
Country Hills Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2711 8066 2716 8071 2719 8077 2757 8105
2764 8096 2764 8088 2739 8064 2715 8051
2705 8064
TIME...MOT...LOC 1958Z 148DEG 14KT 2743 8082
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LeahySpecial weather statement, Jul 30, 4:15 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Melbourne FL
415 PM EDT Tue Jul 30 2024
FLZ041-044-302045-
Northern Lake County FL-Inland Volusia FL-
415 PM EDT Tue Jul 30 2024
...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL LAKE AND CENTRAL
VOLUSIA COUNTIES THROUGH 445 PM EDT...
At 414 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Daytona Beach to DeLand Airport to 6 miles
west of DeLand to near Paisley. These storms were nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, DeLand, and Orange City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2910 8102 2907 8101 2896 8114 2889 8128
2887 8136 2888 8136 2886 8138 2884 8147
2898 8155 2910 8131 2919 8117
TIME...MOT...LOC 2014Z 314DEG 4KT 2915 8117 2906 8127 2899 8139 2897
8147
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
LeahySpecial weather statement, Jul 30, 4:20 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Melbourne FL
420 PM EDT Tue Jul 30 2024
FLZ044-302045-
Northern Lake County FL-
420 PM EDT Tue Jul 30 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL LAKE COUNTY THROUGH
445 PM EDT...
At 420 PM EDT, Doppler radar was tracking a strong thunderstorm over
The Villages. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Leesburg, Lady Lake, Lake Griffin, Emeralda, and The Villages.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2896 8195 2896 8170 2878 8190 2878 8195
TIME...MOT...LOC 2020Z 314DEG 4KT 2892 8197
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LeahySpecial weather statement, Jul 30, 4:46 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
446 PM EDT Tue Jul 30 2024
FLZ041-044-302115-
Northern Lake County FL-Inland Volusia FL-
446 PM EDT Tue Jul 30 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAKE AND CENTRAL
VOLUSIA COUNTIES THROUGH 515 PM EDT...
At 446 PM EDT, Doppler radar was tracking a strong thunderstorm near
Orange City, moving southeast at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Deltona, DeLand, Orange City, Lake Helen, and DeBary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2906 8127 2892 8113 2885 8136 2886 8135
2887 8136 2888 8136 2883 8141 2882 8144
2898 8148
TIME...MOT...LOC 2046Z 337DEG 5KT 2895 8137
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LeahySpecial weather statement, Jul 30, 5:19 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Melbourne FL
519 PM EDT Tue Jul 30 2024
FLZ045-046-302145-
Orange FL-Seminole FL-
519 PM EDT Tue Jul 30 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SEMINOLE AND
NORTHWESTERN ORANGE COUNTIES THROUGH 545 PM EDT...
At 519 PM EDT, Doppler radar was tracking a strong thunderstorm over
Zellwood, moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Orlando, Apopka, Altamonte Springs, Ocoee, and Casselberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2878 8166 2879 8165 2879 8161 2871 8132
2851 8147 2868 8166
TIME...MOT...LOC 2119Z 297DEG 13KT 2871 8157
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LawSpecial weather statement, Jul 30, 5:59 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
559 PM EDT Tue Jul 30 2024
FLZ045-144-302230-
Orange FL-Southern Lake County FL-
559 PM EDT Tue Jul 30 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAKE AND
SOUTHWESTERN ORANGE COUNTIES THROUGH 630 PM EDT...
At 559 PM EDT, Doppler radar was tracking a strong thunderstorm over
Clermont, or 7 miles southeast of Groveland, moving southeast at 10
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ocoee, Winter Garden, Groveland, Windermere, and Bay Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2863 8181 2854 8152 2835 8165 2835 8172
2848 8192
TIME...MOT...LOC 2159Z 300DEG 11KT 2852 8174
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
LawThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:53 PM EDT | Special Weather Statement | MLB | Volusia | 37 min |
| Jul 30, 3:58 PM EDT | Special Weather Statement | MLB | Okeechobee | 32 min |
| Jul 30, 4:06 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 24 min |
| Jul 30, 4:15 PM EDT | Special Weather Statement | MLB | Volusia | 30 min |
| Jul 30, 4:20 PM EDT | Special Weather Statement | MLB | Lake | 25 min |
| Jul 30, 4:46 PM EDT | Special Weather Statement | MLB | Volusia | 29 min |
| Jul 30, 5:19 PM EDT | Special Weather Statement | MLB | Orange | 26 min |
| Jul 30, 5:59 PM EDT | Special Weather Statement | MLB | Lake | 31 min |
| Jul 30, 6:14 PM EDT | Special Weather Statement | MLB | Orange | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.